Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Pueblo, CO

June 4, 2015Crowley County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2015, 12:13 AM MDT for Crowley County, Kiowa County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2015, 12:13 AM MDT (06:13 UTC)
Expired
Jun 4, 2015, 12:43 AM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Crowley County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 10:59 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS55 KPUB 040613
SVRPUB
COC025-061-040700-
/O.NEW.KPUB.SV.W.0099.150604T0613Z-150604T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1213 AM MDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 100 AM MDT

* AT 1212 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  SUGAR CITY...OR 25 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3834 10320 3825 10364 3840 10373 3852 10356
      3852 10351 3853 10350 3852 10334
TIME...MOT...LOC 0612Z 236DEG 15KT 3835 10362 

HAIL...1.50IN
WIND...60MPH
 
$$

KT
3 follow-up statements
865 
WWUS55 KPUB 040626
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1226 AM MDT THU JUN 4 2015

COC025-061-040700-
/O.CON.KPUB.SV.W.0099.000000T0000Z-150604T0700Z/
CROWLEY CO-KIOWA CO-
1226 AM MDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHEASTERN CROWLEY AND WEST CENTRAL KIOWA COUNTIES...

AT 1226 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF SUGAR CITY...OR 27 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CROWLEY AND WEST CENTRAL KIOWA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 10322 3830 10359 3841 10366 3852 10356
      3852 10351 3853 10350 3852 10334
TIME...MOT...LOC 0626Z 236DEG 15KT 3838 10356 

HAIL...1.25IN
WIND...60MPH
 
$$

KT
508 
WWUS55 KPUB 040637
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 AM MDT THU JUN 4 2015

COC025-061-040700-
/O.CON.KPUB.SV.W.0099.000000T0000Z-150604T0700Z/
CROWLEY CO-KIOWA CO-
1237 AM MDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHEASTERN CROWLEY AND WEST CENTRAL KIOWA COUNTIES...

AT 1237 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
WILD HORSE POINT...OR 30 MILES NORTH OF LA JUNTA...MOVING NORTHEAST
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CROWLEY AND WEST CENTRAL KIOWA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 10325 3836 10354 3842 10360 3852 10352
      3852 10351 3853 10350 3852 10334
TIME...MOT...LOC 0637Z 237DEG 18KT 3841 10349 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
380 
WWUS55 KPUB 040643
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 AM MDT THU JUN 4 2015

COC025-061-040652-
/O.CAN.KPUB.SV.W.0099.000000T0000Z-150604T0700Z/
CROWLEY CO-KIOWA CO-
1243 AM MDT THU JUN 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROWLEY AND WEST
CENTRAL KIOWA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3841 10325 3836 10354 3842 10360 3852 10352
      3852 10351 3853 10350 3852 10334
TIME...MOT...LOC 0642Z 236DEG 15KT 3842 10346 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:19 PM MDT, 54 minutes earlier.

Area forecast discussion, Jun 3, 11:19 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT WED JUN 3 2015

.UPDATE...
ISSUED AT 1106 PM MDT WED JUN 3 2015

LOW LEVEL JET HAS MANAGED TO BREACH THE CAP ALONG THE NORTH SIDE
OF THE SURFACE LOW. PER COORD WITH SPC AND SURROUNDING
OFFICES...SEVERE THUNDERSTORM WATCH 254 HAS BEEN ISSUED UNTIL 5
AM...THOUGH SUSPECT THAT SOUTHEAST CO PORTION OF THIS WATCH WILL
BE CANCEL-ABLE BY 1 TO 2 AM AS ACTIVITY SHIFTS NORTHEASTWARD INTO
NW KS OVERNIGHT. -KT

UPDATE ISSUED AT 813 PM MDT WED JUN 3 2015

UPDATED FORECAST TO TAKE DOWN THE WATCH FOR EL PASO COUNTY. IN
SPITE OF THE CAPE...SEEMS BEST FORCING HAS STAYED TO THE
NORTH...AND WITH THE ABSENCE OF ANY OUTFLOW BOUNDARY'S TO HELP
KICK OFF THUNDERSTORMS...AND PER COORDINATION WITH SPC...HAVE
OPTED TO TAKE DOWN THE WATCH. LATEST HRRR...RAP...AND EVEN THE 00Z
NAM12 ARE INSISTENT ON BREAKING OUT SHOWERS/THUNDERSTORMS ACROSS
SOUTHEAST COLORADO LATER THIS EVENING THROUGH TONIGHT...BUT
INITIAL HOURS OF THESE MODELS AREN'T VERIFYING WELL...WHICH LEADS
TO LOW CONFIDENCE IN THEIR SOLUTIONS LATER ON. CERTAINLY A LOT OF
ELEVATED CAPE POTENTIAL TONIGHT...BUT SPC MESO ANALYSIS SHOWS
SE PLAINS IS CAPPED...AND WITHOUT SOME SUBSTANTIAL COOLING ALOFT
WITH AN INCOMING SHORTWAVE...IT SEEMS DIFFICULT TO OVERCOME. LOW
LEVEL JET APPEARS TO CRANK UP ACROSS WESTERN KANSAS WHICH SHOULD
KEEP LOW LEVEL FORCING FOR THUNDERSTORM DEVELOPMENT MORE OFF TO
OUR NORTH AND EAST.  THERE DOES APPEAR TO BE A STRING OF
SHORTWAVES MOVING THROUGH UT/NW CO WITH DRYING EVIDENT IN WV PICS
ACROSS ERN UT BEHIND THIS FEATURE. WILL HAVE TO WATCH THE TAIL END
OF THIS FEATURE CLOSELY AS IT APPROACHES LATER TONIGHT...BUT
LOOKS LIKE BEST FORCING WITH IT WILL LIKELY STAY TO THE NORTH.
TRICKY FORECAST TONIGHT...SO WILL HAVE TO WATCH TRENDS CLOSELY AND
PLAY IT BY EAR.  -KT

UPDATE ISSUED AT 519 PM MDT WED JUN
3 2015

PLENTY OF POTENTIAL OUT THERE...JUST SEEM TO BE MISSING THE
TRIGGER...THOUGH LATEST RUNS OF THE HRRR SUGGEST SOME POTENTIAL
FOR THE SANGRES AND WET MTS TO BE THE INITIATOR OF ISOLATED
THUNDERSTORMS THIS EVENING. LATEST HRRR RUNS ARE ALSO NOW KEEPING
MOST OF THE ACTION NORTH OF EL PASO COUNTY...THOUGH DOES DEVELOP A
LINE OF THUNDERSTORMS WHICH LIFTS NORTHWARD ACROSS THE SOUTHEAST
PLAINS EAST OF KLHX LATER THIS EVENING. THIS MAY BE FORCED DUE TO
OUTFLOW FROM THUNDERSTORMS ACROSS THE TX PANHANDLE. HOWEVER...LATEST
SPC MESO ANALYSIS INDICATES A FAIR AMOUNT OF CIN OUT THAT WAY...SO
CONFIDENCE IS STILL RATHER LOW...BUT WILL HOLD THE COURSE WITH THE
TORNADO WATCH FOR NOW AND MAY BLEND TO CONSSHORT TO CAPTURE AN
ISOLATED THUNDERSTORM POTENTIAL NEAR THE SRN CO BORDER.  -KT

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 237 PM MDT WED JUN 3 2015

CURRENTLY...AN UPPER LEVEL SHORTWAVE IS MOVING ACROSS WESTERN
COLORADO TO THE NORTHEAST. AT THE SURFACE...A BOUNDARY PUSHED
SOUTHWEST ACROSS THE PLAINS THIS MORNING WITH WIDESPREAD EASTERLY
UPSLOPE LOW LEVEL FLOW FILLING IN ACROSS THE REGION. DEWPOINTS
HAVE BEEN ON THE RISE WITH LOWER TO MID 50S ACROSS MUCH OF THE
AREA. TEMPERATURES ARE WARM WITH 70S TO TO MID 80S ACROSS THE
PLAINS. RADAR IS CURRENTLY QUIET AND SATELLITE IMAGERY INDICATES
TOWERING CUMULUS DEVELOPING OVER TELLER AND EL PASO COUNTIES.

THROUGH MIDNIGHT...THE INGREDIENTS HAVE COME TOGETHER FOR
THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY OVER TELLER AND
EL PASO COUNTIES.  LOW LEVEL UPSLOPE AND MOISTURE HAVE CONTRIBUTED
TO CAPE VALUES IN THE 2000 J/KG RANGE.  SHEAR IN EXCESS OF 40 KTS
WILL COMBINE WITH THE INSTABILITY AND EJECTING SHORTWAVE TO BRING
THE THREAT OF SEVERE WEATHER TO EL PASO COUNTY.  THE MAIN THREATS
WILL BE HAIL TO THE SIZE OF HALF DOLLARS...BRIEF HEAVY RAINFALL AND
STRONG THUNDERSTORM WINDS TO 60 MPH.  AS STORMS MOVE EASTWARD ACROSS
EL PASO COUNTY...THERE WILL BE A SMALL TORNADO THREAT...ESPECIALLY
ACROSS NORTHEASTERN EL PASO COUNTY.  HAIL WILL BE CAPABLE OF DOING
SIGNIFICANT DAMAGE TO VEHICLES...ROOFS AND VEGETATION.  TAKE
PRECAUTIONS TO PROTECT PROPERTY IF A STORM SHOULD MOVE YOUR WAY.

ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE
CENTRAL MOUNTAINS THROUGH THIS EVENING.  THE MAIN THREATS WILL BE
LIGHTNING AND PEA SIZE HAIL.  ACROSS THE PLAINS...NOT ANTICIPATING
ANY CONVECTION THIS AFTERNOON GIVEN THE NORTHWARD TRACK OF THE UPPER
SHORTWAVE.  THE ONLY AREA IN QUESTION WILL BE AREAS NORTH OF HIGHWAY
50.  MODELS ARE NOT DEVELOPING ANY CONVECTION OVER THIS AREA AT THIS
TIME...BUT THEY ARE HAVING TROUBLE HANDLING MOISTURE AND LOW LEVEL
WINDS.  HIGH-RES MODELS HAVE BEEN ABOUT 15 DEGREES TOO DRY IN
DEWPOINTS AND GIVEN THE UPSLOPE FLOW...THERE IS A POSSIBILITY THAT
ONE OR TWO STORMS MAY POP...AND IF THEY DO...THE COULD BECOME STRONG
TO SEVERE.  FOR NOW HAVE LEFT THEM OUT OF THE FORECAST GIVEN THE LOW
CONFIDENCE AT THIS TIME.

EXPECT ANY SHOWERS AND THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS
WITH SUNSET WITH DRY CONDITIONS INTO THURSDAY MORNING.  THE
THUNDERSTORMS OVER EL PASO COUNTY WILL MOVE NORTHEAST AWAY FROM THE
AREA LATE THIS EVENING.  A COLD FRONT WILL DROP SOUTH ACROSS THE
PLAINS OVERNIGHT SPREADING LOW LEVEL CLOUDINESS ACROSS THE REGION BY
THURSDAY MORNING.

THURSDAY...PERSISTENT SOUTHWEST FLOW WILL CONTINUE TO REMAIN ACROSS
THE REGION THROUGHOUT THE DAY ON THURSDAY.  LOW LEVEL FLOW WILL
TRANSITION MORE SOUTHWESTERLY BY THE AFTERNOON HOURS BRINGING WARM
AND DRIER AIR TO THE REGION.  AFTERNOON HIGHS WILL TOP OUT IN THE
80S ACROSS THE REGION.  SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TO DEVELOP OVER THE MOUNTAINS BY MID AFTERNOON...AND WILL TRY AND
SPREAD EASTWARD INTO THE I-25 CORRIDOR AND PALMER DIVIDE.  ANY
SEVERE THREAT LOOKS TO REMAIN CONFINED TO EL PASO COUNTY WHERE THE
BEST CONFIDENCE IN THUNDERSTORM OCCURRENCE APPEARS TO BE. MOZLEY

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 237 PM MDT WED JUN 3 2015

...ACTIVE WEATHER THIS EXTENDED PERIOD...

THE WEATHER IS GOING TO LIKELY BE QUITE ACTIVE DURING MOST OF THIS
TIME PERIOD. LOTS OF LLVL MOISTURE IS FCST TO BE IN PLACE AND WIND
FIELDS ALOFT WILL BE FAVORABLE FOR ORGANIZED CONVECTION. IN
ADDITION...ATMOSPHERE IS LIKELY GOING TO MOISTEN UP ALOFT AS
REMNANTS OF PACIFIC TROPICAL CYCLONE MOISTURE GET INGESTED INTO
THE MID LVL SW FLOW.

FRIDAY...

CLOSED LOW FCST TO BE OVERS CALIF THIS DAY. SW FLOW ALOFT WILL BE
OVER THE REGION WHILE MOIST SE UPSLOPE WILL BE IN PLACE. IN
ADDITION...MOISTURE FROM TC ANDRES WILL BE OVER THE SW CONUS AND
WILL MOVE OVER OUR REGION LATE FRIDAY. LIKEWISE...THINGS WILL LIKELY
BE GETTING WET OVER THE FCST AREA AND HAVE LIKELY POPS OVER THE
HIGHER ELEVATIONS AND SCTD VALUES MOST OTHER AREAS. HEAVY RAIN WILL
BE POSSIBLE THIS DAY. SHEAR IS FAVORABLE FOR ORGANIZED CONVECTION.
CAPE VALUES VARY IN THE GUIDANCE WITH NAM SHOWING 1500-2000 CAPE
WHILE GFS SIGNIFICANTLY LESS. REASON FOR THIS IS GFS BRING WARM
FRONT NWD TO THE PALMER DVD SCOURING OUT THE BETTER LLVL MOISTURE
OVER THE PLAINS. NAM ON THE OTHER HAND KEEPS WARM FRONT OVER THE
RATON MESA. FOR NOW...GIVEN WHAT HAS BEEN GOING ON THIS
SPRING...BELIEVE WE WILL BE IN A MOISTER PATTERN AND FRI
AFTERNOON/EVE WE WILL SEE ORGANIZED TSRA WITH HEAVY RAIN OVER THE
REGION.

SATURDAY...

CLOSED LOW OVER NEVADA THIS DAY. LLVL FLOW GOES SOUTHERLY AS PER
ALL THE GUIDANCE...BUT MOISTURE IS QUITE DEEP THROUGHOUT THE
ATMOSPHERIC COLUMN. HEAVY RAIN WILL BE THREAT AS REMNANT MOISTURE
FROM THE PACIFIC TC'S CONTINUES TO ADVECT OVER THE REGION. PRECIP
ON PLAINS MAY BE A BIT LESS THIS DAY BUT HI POPS ARE WARRANTED
OVER THE MTNS. SVR STORMS ON THE PLAINS NOT LIKELY THIS DAY AS IT
STANDS NOW AS SHEAR MARGINAL.

SUNDAY...

TC BLANCA'S MOISTURE MAY START TO COME INTO PLAY AS NHC HAS THIS
STORM MOVING NEARLY DUE NORTH TOWARDS THE MEXICAN BAJA PENINSULA. IN
ADDITION...COLD FRONT WILL BE COMING DOWN THE PLAINS AND OUR LLVL
FLOW WILL GO MOIST UPSLOPE ONCE AGAIN. SHEARED 500 MB CIRC WILL BE
OVER NV/UT WITH A FAIRLY STRONG JET OVERHEAD. WE WILL ONCE AGAIN
LIKELY SEE STRONG CONVECTION THIS DAY ALONG WITH PERIODS OF HEAVY
RAIN ALL REGIONS. HAVE DRAWN UP LIKELY/SCTD POPS FCST AREA-WIDE.

MONDAY...

FLOWS GOES MORE WESTERLY ALOFT THIS DAY. THIS SHOULD KEEP THE BRUNT
OF TC BLANCA'S MOISTURE TO THE SOUTH OF US. WITH THE COOL POOL OF
THE REMNANT 500 MB CIRC OVER US...STRONG FLOW ALOFT AND CONTINUED
UPSLOPE...THREAT OF SVR WX WILL EXIST ONCE AGAIN ON THE PLAINS. WE
STILL COULD ALSO SEE SOME LOCALLY HEAVY RAIN...ESPECIALLY ALONG THE
E FACING SLOPES OF THE S MTNS.

TUES...WED...

FLOW ALOFT TAKES ON NW COMP SO TROPICAL MSTR WILL NOT BE AN ISSUE
THESE DATES. HOWEVER NW FLOW WILL BE MODEST AND LLVL UPSLOPE WILL
CONTINUE SO CONTINUED THREAT OF STRONGER STORMS WILL CONTINUE.
\/HODANISH

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1106 PM MDT WED JUN 3 2015

IFR CONDITIONS EXPECTED TO SPREAD INTO KCOS LATE TONIGHT AS
UPSLOPE FLOW AND RICH LOW LEVEL MOISTURE IMPINGE ON THE SOUTHERN
SLOPES OF THE PALMER DIVIDE. CIGS EXPECTED TO REMAIN SLIGHTLY
HIGHER AT KPUB...WITH MVFR CIGS POSSIBLE...THOUGH COULD BORDER ON
IFR FOR A BRIEF TIME LATE TONIGHT. CIGS SHOULD BREAK AT TAF SITES
BETWEEN 15-16Z...WITH VFR CONDITIONS EXPECTED. ISOLATED
THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD INTO THE
ADJACENT PLAINS DURING THE LATE AFTERNOON WITH KCOS HAVING THE
BEST CHANCE OF SEEING VCTS. COULD BE SOME LARGE HAIL WITH THE
STRONGER STORMS AGAIN ON THURSDAY.

MEANWHILE...VFR CONDITIONS EXPECTED AT KALS TONIGHT WITH
SOUTHWEST WINDS GUSTING TO 25 KTS AGAIN BY THURSDAY AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KT
SHORT TERM...MOZLEY
LONG TERM...HODANISH
AVIATION...KT
Hazardous weather outlook, Jun 3, 10:01 PM MDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1001 PM MDT WED JUN 3 2015

COZ058>089-093>099-050415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1001 PM MDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHERN PORTIONS OF THE SOUTHEAST PLAINS TONIGHT. WHILE THE MAIN
THREAT WITH THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL AND
LIGHTNING. ONE OR TWO STORMS COULD BECOME STRONG TO
SEVERE...PRODUCING HAIL TO AROUND 1.25 INCHES IN DIAMETER AND WIND
GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF SOUTHEAST COLORADO THURSDAY AFTERNOON AND EVENING. A FEW STRONG
TO SEVERE STORMS...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS
WILL BE POSSIBLE...WITH THE GREATEST THREAT OF SEVERE WEATHER
GENERALLY NORTH AND EAST OF A LINE FROM COLORADO SPRINGS TO
SPRINGFIELD.

AVAILABLE MOISTURE LOOKS TO INCREASE ACROSS THE AREA FOR FRIDAY
THROUGH MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE
EACH DAY ACROSS THE AREA. THE BEST COVERAGE OF STORMS WILL BE OVER
AND NEAR THE MOUNTAINS...WITH THE MAIN THUNDERSTORM THREATS BEING
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH LATE TONIGHT ACROSS THE SOUTHEAST
PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50.

31/31

In the hours before

Special weather statement, Jun 3, 9:54 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT WED JUN 3 2015

COZ086-089-093-040430-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
954 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY...NORTHWESTERN
OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 1030 PM MDT...

AT 953 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF AVONDALE...OR 20 MILES SOUTHEAST OF PUEBLO...
MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER...ORDWAY...OLNEY SPRINGS...BOONE...CROWLEY...AVONDALE AND
PUEBLO DEPOT.

LAT...LON 3819 10374 3799 10430 3815 10447 3849 10398
TIME...MOT...LOC 0353Z 233DEG 28KT 3814 10428

SR
Local storm report, Jun 3, 11:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1153 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             3 N ORDWAY              38.26N 103.76W
06/03/2015  M1.75 INCH       CROWLEY            CO   LAW ENFORCEMENT

&&

KLT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:54 PM MDTSpecial Weather StatementPUBCrowley36 min
Jun 3, 9:58 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo47 min
Jun 3, 10:37 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo38 min
Jun 3, 11:10 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero35 min
Jun 3, 11:42 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero33 min
Jun 4, 5:05 PM MDTSpecial Weather StatementPUBElbert40 min
Jun 4, 5:16 PM MDTTornado WarningPUBEl Paso29 min
Jun 4, 5:40 PM MDTTornado Warning Tornado observedPUBEl Paso35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.